Case Report  |   January 2018
Toxic Injury to the Gastrointestinal Tract After Ipilimumab Therapy for Advanced Melanoma
Author Notes
  • From the Department of Gastroenterology at the Oklahoma State University Medical Center (Dr Shepard) and the Departments of Gastroenterology (Drs Shepard and Hendrickson) and Pathology (Ms Trower) at the Southwestern Regional Medical Center in Tulsa, Oklahoma. 
  • Financial Disclosures: None reported. 
  • Support: None reported. 
  •  *Address correspondence to Benjamin Shepard, DO, Oklahoma State University Medical Center, 744 W 9th St, Tulsa, OK 74127-9020. Email: benjamin.shepard@lmunet.edu
     
Article Information
Gastroenterology
Case Report   |   January 2018
Toxic Injury to the Gastrointestinal Tract After Ipilimumab Therapy for Advanced Melanoma
The Journal of the American Osteopathic Association, January 2018, Vol. 118, 40-44. doi:10.7556/jaoa.2018.007
The Journal of the American Osteopathic Association, January 2018, Vol. 118, 40-44. doi:10.7556/jaoa.2018.007
Abstract

Ipilimumab, cytotoxic T-lymphocyte-associated protein 4–blocking antibody, is known to precipitate tissue-specific immune-related adverse events. The second most common site for immune-related adverse events is the gastrointestinal tract, with toxic injury resulting in diarrhea, colitis, and enterocolitis. In the present case, a woman who received ipilimumab 2 weeks prior was found to have severe, diffuse corticosteroid-refractory gastrointestinal tract toxic injury affecting the stomach, small bowel, and colon.

Subscribe to view more

For full access to this article, log in to an existing user account, purchase an annual subscription, or purchase a short-term subscription.

Order a subscription

Subscribe

Pay Per View

Entire Journal
30-Day Access

$30.00

Buy Now

This Issue
7-Day Access

$15.00

Buy Now

This article
24-Hour Access

$5.00

Buy Now

Sign In Or Create an account

Please sign in using your Osteopathic.org login.
If you do not have an AOA login, you may create a new account.

Or Subscribe